The New Deadly Drug? Krokodil!
A drug named “Krokodil”, which originated in Russia, has recently hit the streets of Arizona and is an ingested narcotic mixed with codeine, gasoline(!), paint thinner, hydrochloric acid, iodine and red phosphorous.
It is said that “the drug that eats junkies” kills most addicts within a year of their first hit.
Who the hell is the guinea pig for these sorts of concoctions?
Warning: It’s three times cheaper to produce than herion…..that means it’s coming to a small zip-lock baggie near you…or a folded up piece of foil, I don’t know how they do it these days.
From the sound of it, it needs to be served in something made out of metal.
On the lighter side, I do like the name “Krokodil”.
It certainly catched the eardrum…or whatever part of the ear that deciphers how words sound.
It sounds slightly like crack but has its own unique zing…thanks Russia!
Even lighter: Hey, Arizona was DMX’s stomping grounds…..no wonder he left!
A deadly drug which rots the flesh of users has hit the streets of Arizona.
Krokodil — which kills most addicts within a year of their first hit — is a poisonous cocktail of codeine, gasoline, paint thinner, hydrochloric acid, iodine and red phosphorous.
The injected narcotic — which originated in Russia and is dubbed “the drug that eats junkies” — is three times cheaper to produce than heroin.
Victims suffer from gangrenous sores that open all the way to the bone.
‘ Terrifyingly, two reports of people using the drug in Arizona were reported this week — sparking fears an epidemic could be about to engulf the state.
They arrived in emergency rooms with their flesh hanging off their body, reports Fox 5.
“We’ve had two cases this past week that have occurred in Arizona,” Dr. Frank LoVecchio, co-medical director at Banner’s Poison Control Center, told KLTV.
“As far as I know, these are the first cases in the United States that are reported. So we’re extremely frightened,” he added.
“We’re afraid there are going to be more and more cases,” he ended.
The use of Krokodil, which has the medical name of desomorphine, spread across Russia “like a plague” since 2002 and there are now 3 million users, a Time magazine investigation reported in 2011.
Follow me on Twitter – @rasheid825
Desomorphine attracted attention in 2010 in Russia due to an increase in clandestine production, presumably due to its relatively simple synthesis from codeine. The drug is easily made from codeine, iodine and red phosphorus, in a process similar to the manufacture of methamphetamine from pseudoephedrine; like methamphetamine, desomorphine made this way is often highly impure and is contaminated with various toxic and corrosive byproducts. The street name in Russia for home-made desomorphine is “krokodil” (крокодил, crocodile), reportedly due to the scale-like appearance of skin of its users and the derivation from chlorocodide. Due to difficulties in procuring heroin, combined with easy and cheap access to over-the-counter pharmacy products containing codeine in Russia, use of “krokodil” has been on the increase. The high associated with krokodil is akin to that of heroin, but lasts a much shorter period. While the effects of heroin use can last four to eight hours, the effects of krokodil do not usually extend past one and a half hours, with the symptoms of withdrawal setting in soon after. Krokodil takes roughly 30 minutes to an hour to prepare with over-the-counter ingredients in a kitchen. Since the home-made mix is routinely injected immediately with little or no further purification, “krokodil” has become notorious for producing severe tissue damage, phlebitis and gangrene, sometimes requiring limb amputation in long-term users. The amount of tissue damage is so high that addicts’ life expectancies are said to be as low as two to three years, especially as they are often highly susceptible to infections and gangrene due to widespread HIV infection among injecting drug users in Russia.
Abuse of home-made desomorphine was first reported in middle and eastern Siberia in 2002, but has since spread throughout Russia and the neighboring former Soviet republics. One death in Poland in December 2011 was also believed to be caused by “krokodil” use, and its use has been confirmed among Russian expatriate communities in a number of other European countries.
Even in lesser cases, users can lose motor skills from the brain damage that the drug can do.